PEP and Lipodystrophie
Nov 11, 2004
Hi, I have a question about PEP and Lipodystrophy. I had a PEP in sept 2003. For 10 days I took two different products, then for three weeks only one (it was considered very strong and had three substances, I don't remember the names). After the PEP I turned out to be negative and didn't notice anything new or strange on my body. Now, one year later, I observed, comparing my photos from about two years ago and also with my clothes, that my face has become thinner and my belly and hips are bigger (arms and legs are the same). Is it possible that the PEP has a long term side effect, in this case Lipodystrophy? Might the PEP have changed my organism forever? Or is it just a normal process for a woman of 42 that face gets thinner and belly and hips bigger? Thank you for answering!
Response from Dr. Henry
Although is is theoretically possible that use of HIV drugs could cause your problem, it seems very unlikely. I haven't seen anything like you describe though a few persons could perhaps be (through genetics) to be very susceptbile to the mitochondrial effects of nucleosides but again I would consider another explanation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vaginal Discharge After Licking Anus Worried I Have HIV
- White Tongue After Vaginal Sex Without Condom Does It Mean I Have HIV
- What Parts Of The Body Are Affected By Hepatitis?
- Are Pep Treatments Effective If Given Within Enough Time?
- Brown Spots On The Head Of My Penis
- Can I Get Hpv By Fingering?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.